Wildfire, San Saba
- When
- March 10, 2:00 PM CST to 9:00 PM CST
- Where
- San Saba forecast zone
- Reported by
- State Official
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
A wildfire burned 400 acres.
A grassland wildfire developed as a result of very dry, warm air and plentiful fuels.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A grassland wildfire developed as a result of very dry, warm air and plentiful fuels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 10, 10:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1045 AM CST THU MAR 10 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... SOUTH TO SOUTHEAST WINDS OF 5 TO 10 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL BECOME SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS BETWEEN 15Z AND 17Z FRIDAY. CIRRUS WILL INCREASE TONIGHT WITH VFR CONDITIONS PREVAILING THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 522 AM CST THU MAR 10 2011/ DISCUSSION... EXPECT VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. AVIATION BELOW HAS ADDITIONAL INFORMATION. AVIATION... SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE TEXAS TODAY. LIGHT WINDS THIS MORNING ACROSS WEST CENTRAL TEXAS WILL GRADUALLY BECOME SOUTH AT AROUND 10 KNOTS OR LESS BY THIS AFTERNOON AS THE SURFACE HIGH PRESSURE CENTER SHIFTS INTO EAST TEXAS. OVERNIGHT TONIGHT SOUTHEASTERLY LOW-LEVEL FLOW BEGINS TO DEVELOP ACROSS WEST CENTRAL TEXAS AS THE SURFACE HIGH PRESSURE CENTER MOVES INTO THE SOUTHERN MISSISSIPPI DELTA REGION. HUBER PREV DISCUSSION... /ISSUED 442 AM CST THU MAR 10 2011/ SHORT TERM... BEAUTIFUL SPRING-LIKE WEATHER WILL CONTINUE ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. LIGHT SOUTH WINDS THIS MORNING WILL INCREASE THIS AFTERNOON AS THE SURFACE HIGH PRESSURE DOME CONTINUES TO MOVE EAST. WITH LOTS OF SUNSHINE...AFTERNOON HIGHS WILL CONTINUE ABOVE SEASONAL NORMALS...MAINLY IN 70 TO 75 RANGE. OVERNIGHT TONIGHT...LOOK FOR CLEAR SKIES...LIGHT SOUTH WINDS...AND LOWS MAINLY IN THE 40S. HUBER LONG TERM... THE PRIMARY ITEM OF FOCUS IS WITH THE HEIGHTENED FIRE WEATHER POTENTIAL FRIDAY AFTERNOON. TEMPERATURES FRIDAY AFTERNOON WILL BE WELL-ABOVE NORMAL WITH HIGHS IN THE UPPER 70S TO LOWER 80S. RELATIVE HUMIDITY VALUES WILL DROP BELOW 20 PERCENT ACROSS NORTHWESTERN PART OF OUR CWA BY 11 AM OR NOON...AND ACROSS MOST OF OUR CWA BY 2 PM. BOTH THE 00Z MET AND MAV GUIDANCE INCREASE WIND SPEEDS TO OR ABOVE 20 KT BETWEEN 15Z AND 18Z AT KABI...KSWW AND KSJT...AND CONTINUE WITH THESE WINDS THROUGH 21Z. SURFACE PRESSURE GRADIENT IS MAINTAINED IN THE AFTERNOON. THIS WILL NOT BE AS POTENT OF A SETUP AS WHAT OCCURRED WITH THE PAST TWO FIRE WEATHER EVENTS. HOWEVER...FROM THE INDICATIONS IN THE 00Z MODELS...BELIEVE THAT RED FLAG CONDITIONS WILL BE MET ACROSS THE PART OF OUR CWA ROUGHLY NORTHWEST OF A LINE FROM OZONA TO SONORA TO COLEMAN TO CROSS PLAINS. THE LONGEST DURATION WILL BE ACROSS THE BIG COUNTRY...BUT THE TIME FRAME OVERALL LOOKS TO BE FROM 11 AM TO 4 OR 5 PM. AN UPPER SHORTWAVE TROUGH WILL MOVE EAST ACROSS THE NORTHERN PLAINS ON FRIDAY. TRAILING PORTION OF ASSOCIATED COLD FRONT TO MOVE SOUTH ACROSS THE BIG COUNTRY SATURDAY MORNING. THE 00Z GFS HAS THIS FRONT STALLING BY THE TIME IT REACHES A CROSS PLAINS TO OZONA LINE SATURDAY AFTERNOON. THIS IS CONSISTENT WITH THE THE 00Z GFS FROM 24 HOURS AGO. THE LOCATION OF THE FRONTAL BOUNDARY WILL HAVE AN EFFECT ON HIGH TEMPERATURES SATURDAY AFTERNOON. EXPECT THE COOLER READINGS TO BE ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. SOUTH OF THE BOUNDARY EXPECT LITTLE CHANGE IN MAX TEMPERATURES... THOUGH MAY BE A FEW DEGREES WARMER IN OUR SOUTHERN COUNTIES GIVEN THE 850 MB THERMAL RIDGING PATTERN. WITH THE SYSTEM FOR LATE SUNDAY...00Z GFS AND ECMWF NOW JUST SHOW A MINOR PERTURBATION IN THE FLOW ENTERING TEXAS SUNDAY NIGHT. WITH PRESENCE OF A WEAK EAST-WEST SURFACE BOUNDARY...WEAK INSTABILITY AND ADEQUATE MOISTURE...THE MODELS HAVE QPF ACROSS PARTS OF OUR AREA SUNDAY NIGHT INTO MONDAY. MADE LITTLE CHANGE TO THE POP GRIDS...BUT LOWERED TO LESS THAN 15 PERCENT ACROSS THE SOUTHERN HALF OF OUR CWA SUNDAY NIGHT AND KEPT IN OUR FAR EASTERN COUNTIES MONDAY MORNING. CONFIDENCE IS LOW HOWEVER FOR RAIN CHANCES. A DRY FORECAST IS ANTICIPATED FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. THE GFS INCREASES LOW-LEVEL MOISTURE TO A CONSIDERABLE EXTENT...BUT THIS MAY BE OVERDONE TO SOME EXTENT. COULD HAVE A CYCLE OF LATE NIGHT/MORNING LOW CLOUD DEVELOPMENT AND EXPANSION NORTH INTO OUR CWA...AND HAVE REFLECTED THIS IN THE SKY GRIDS. ABOVE NORMAL TEMPERATURES ARE INDICATED WITH LOW-LEVEL SOUTHERLY FLOW. THE PRESENCE OF LOW-LEVEL MOISTURE SHOULD HELP TO EASE FIRE WEATHER CONCERNS HOWEVER...WITH AFTERNOON RELATIVE HUMIDITY VALUES NOT DROPPING AS LOW. 19 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 44 80 47 73 / 0 0 0 0 0 SAN ANGELO 74 40 82 45 80 / 0 0 0 0 0 JUNCTION 73 36 78 45 81 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 422 AM CST THU MAR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 422 AM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED TO CRITICAL FIRE DANGER IS POSSIBLE ON FRIDAY AS GUSTY SOUTH WINDS DOMINATE DURING THE DAYLIGHT HOURS. WITH AFTERNOON RELATIVE HUMIDITY VALUES LIKELY DROPPING BELOW 20 PERCENT...CONDITIONS WILL BE FAVORABLE FOR GRASS OR BRUSH FIRES TO QUICKLY BECOME OUT OF CONTROL. THUS...WE MAY NEED TO ISSUE A RED FLAG WARNING FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
A wildfire burned 400 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293435.